A patient opens the eyes to pain (E2), makes incomprehensible sounds (V2) and withdraws from pain (M4). What is the Glasgow Coma Scale score and what does it imply?
Answer and explanation
Correct answer: A. 8, a severe head injury in
- Step 1: The score is E2 + V2 + M4. Step 2. That equals 8, and a score of 8 or less identifies severe injury, where airway protection is usually needed. Answer: 8, severe. Why not the others: Other totals do not equal the sum of the components.
Practise more Surgery and Trauma.
Free questions with an explanation for every one, and full timed Revalida (Brazil Medical Diploma Revalidation Exam) mock tests.
More Surgery and Trauma questions
- In the primary survey of a trauma patient, which step comes first?
- A trauma patient is hypotensive with absent breath sounds on the right, distended neck veins and tracheal deviation to the left. What is the…
- Which pain pattern is typical of early acute appendicitis?
- A patient has right upper quadrant pain, fever and a positive Murphy sign. Ultrasound shows gallstones and wall thickening. What is the best…
- What is the most common cause of small-bowel obstruction in adults who have had abdominal surgery?
- A 70 kg adult has burns over 30% of the total body surface. By the Parkland formula (4 mL x kg x %TBSA), how much crystalloid is given in th…